Alert archive / Arizona / Flash Flood Warnings in 2012

Flash Flood Warning 58, NWS Phoenix, AZ

August 30, 2012Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 30, 2012, 6:57 PM MST for Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2012, 6:57 PM MST (01:57 UTC)
Expired
Aug 30, 2012, 10:00 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 138 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2012-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2012-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WGUS55 KPSR 310157
FFWPSR
AZC013-310500-
/O.NEW.KPSR.FF.W.0058.120831T0157Z-120831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
657 PM MST THU AUG 30 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 1000 PM MST

* AT 651 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING. RADAR RAINFALL 
ESTIMATES INDICATE UP TO TWO INCHES OF RAIN HAS FALLEN IN THE LAST 
30 TO 40 MINUTES OVER THE WARNED AREA.

* THE STORM PRODUCING VERY HEAVY RAIN IS CURRENTLY SOUTH OF GILA 
BEND...AND IS CENTERED OVER HIGHWAY 85 NEAR MIDWAY AND THE MIDWAY 
WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY 
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED 
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3267 11304 3267 11271 3251 11271 3251 11304

$$

MEYERS
3 follow-up statements
151 
WGUS75 KPSR 310228
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
728 PM MST THU AUG 30 2012

AZC013-310500-
/O.CON.KPSR.FF.W.0058.000000T0000Z-120831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
728 PM MST THU AUG 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MST FOR
EXTREME SOUTHWESTERN MARICOPA COUNTY...

AT 719 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN THAT WILL CAUSE FLASH 
FLOODING ALONG HIGHWAY 85 SOUTH OF GILA BEND. THE STORM PRODUCING 
VERY HEAVY RAIN IS CURRENTLY CENTERED JUST WEST OF MIDWAY...AND 
RUNOFF WILL QUICKLY FLOW INTO MIDWAY WASH AND TEN MILE WASH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3267 11304 3267 11271 3251 11271 3251 11304

$$

MEYERS
258 
WGUS75 KPSR 310255
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
755 PM MST THU AUG 30 2012

AZC013-310500-
/O.CON.KPSR.FF.W.0058.000000T0000Z-120831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
755 PM MST THU AUG 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MST FOR
EXTREME SOUTHWESTERN MARICOPA COUNTY...

AT 743 PM MST...THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAIN OVER 
THE WARNED AREA. RADAR PRECIPITATION ESTIMATES INDICATE AN ADDITIONAL
ONE INCH OF RAIN HAS FALLEN IN THE LAST HOUR AND WILL CONTRIBUTE TO 
FLASH FLOODING IN THE AREA. LOCAL LAW ENFORCEMENT HAS REPORTED THAT 
WASHES ARE FULL AND WATER IS FLOWING ACROSS HIGHWAY 85 NEAR 
MIDWAY...FORCING THE CLOSURE OF THE HIGHWAY NEAR MILE POST 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3267 11304 3267 11271 3251 11271 3251 11304

$$

MEYERS
122 
WGUS75 KPSR 310435
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
935 PM MST THU AUG 30 2012

AZC013-310500-
/O.CON.KPSR.FF.W.0058.000000T0000Z-120831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
935 PM MST THU AUG 30 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MST FOR
EXTREME SOUTHWESTERN MARICOPA COUNTY...

AT 930 PM MST...THUNDERSTORMS OVER SOUTHWEST MARICOPA COUNTY AND 
SOUTH OF GILA BEND...HAD DISSIPATED. RAINFALL WAS MOSTLY LESS THAN 
ONE QUARTER OF AN INCH SINCE 830 PM. HOWEVER...GIVEN THE AMOUNT OF 
RAIN THAT FELL NEAR AND JUST WEST OF HIGHWAY 85 EARLIER THIS 
EVENING...IT IS LIKELY THAT WASHES ARE STILL FLOWING AND WATER MAY 
STILL BE OVER AREA ROADS SUCH AS HIGHWAY 85. HIGHWAY 85 MAY STILL BE 
CLOSED NEAR MILE POST 22.

AS SUCH THE WARNING WILL BE ALLOWED TO CONTINUE THROUGH 1000 PM THIS 
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3267 11304 3267 11271 3251 11271 3251 11304

$$

CB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:30 PM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 30, 4:30 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
430 PM MST THU AUG 30 2012

.UPDATE...UPDATED AVIATION DISCUSSION.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO WEAKEN...RESULTING IN NEAR OR
SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE END OF THE WEEK.
ABOVE NORMAL TEMPERATURES WILL RETURN BY THE END OF THE WEEKEND AND
LAST INTO EARLY NEXT WEEK AS STRONG HIGH PRESSURE BECOMES
REESTABLISHED ACROSS THE DESERT SOUTHWEST. RAIN CHANCES WILL
INCREASE SOMEWHAT THROUGH THE BEGINNING OF THE WEEKEND...WITH
GENERALLY DRIER WEATHER ANTICIPATED NEXT WEEK.

&&

.DISCUSSION...
ONE VORTICITY CENTER OVER THE NORTHERN GULF OF CALIFORNIA HAS
SUPPORTED PERSISTENT SHOWERS AND THUNDERSTORMS IN SOUTHEAST
CALIFORNIA...LARGELY NOW SHIFTED INTO SAN DIEGO AND WESTERN
RIVERSIDE COUNTIES. MUCAPES UP TO 1000 J/KG ARE STILL LOCALLY
PREVALENT ACROSS THIS AREA...HOWEVER RAIN COOLED AIR...CONVECTIVE
OVERTURNING...AND EXTENSIVE CLOUD COVER WERE LIMITING MUCH OF THE
AVAILABLE INSTABILITY. SPECIAL 19Z AND 20Z YUMA SOUNDINGS CONFIRM
THIS IDEA OF A CAPPED LOW INSTABILITY ENVIRONMENT. CONTINUED
THUNDERSTORM DEVELOPMENT OVER THE BAJA SPINE MAY STILL SURVIVE INTO
IMPERIAL/RIVERSIDE COUNTIES BEFORE DISSIPATING THIS EVENING...AND
HAVE HELD OVER LOW END CHANCE POPS.

ELSEWHERE...DEEPER MOISTURE HAS SURGED NORTH THROUGHOUT THE FORECAST
AREA WITH INCREASING DIFLUENCE OVER NORTHERN ARIZONA ENABLING DEEP
CONVECTIVE CLUSTERS ACROSS HIGHER TERRAIN LOCATIONS. PER RADAR
IMAGERY...ORGANIZED OUTFLOW BOUNDARIES HAVE BECOME THE FOCUS
EXPANDING AREAL COVERAGE. OTHERWISE...A SECONDARY SMALL VORTICITY
CENTER PROPAGATING THROUGH NORTHERN MEXICO TOWARDS THE INTERNATIONAL
BORDER WAS FORCING AN ORGANIZED CLUSTER OF THUNDERSTORMS WITH
IMPRESSIVE VISIBLE SATELLITE APPEARANCE DEPICTING CRISP TOWERS
WITHIN AN INCREASING SOUTHERLY SHEAR ENVIRONMENT. THE LOWER DESERTS
OF CENTRAL ARIZONA REMAIN WEAKLY CAPPED...ALBEIT WITH OBJECTIVELY
ANALYZED MLCAPES AOA 1500 J/KG. GIVEN THE POTENTIAL OF OUTFLOWS OFF
THE MOGOLLON RIM AND ORGANIZED CONVECTION ADVECTING NORTH FROM THE
TUCSON AREA...HAVE BECOME A LITTLE MORE CONCERNED ABOUT AT LEAST
SCATTERED THUNDERSTORMS MATERIALIZING THROUGHOUT THE FORECAST AREA
THIS EVENING. WITHOUT MUCH MODEL SUPPORT...HAVE ONLY INCREASED POPS
SLIGHTLY FOR THE TIME BEING.

SOUTHWESTERLY FLOW WILL INCREASE FRIDAY BETWEEN A SEASONABLY STRONG
TROUGH APPROACHING THE WEST COAST AND THE RETREATING ANTICYCLONE
ACROSS NM. MODELS ARE IN GOOD AGREEMENT THAT DEEPER MOISTURE WILL
CONTINUE TO BE ADVECTED NORTHEASTWARD THROUGHOUT THE FORECAST AREA.
JET-FORCED ASCENT ASSOCIATED WITH 75+ KT FLOW AT 250 MB ACROSS NV
ALONG WITH INCREASING UPPER-LEVEL DIFLUENCE ASSOCIATED WITH THE
RIGHT ENTRANCE REGION SUGGESTS THAT STORMS MAY BECOME MORE ORGANIZED
AND/OR INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING.

LATEST MEDIUM RANGE MODEL FORECASTS ARE LESS BULLISH IN RETROGRADING
HIGHER HEIGHTS WESTWARD...KEEPING SOUTHWEST FLOW AND MOISTURE
STREAMING THROUGH THE REGION. AS SUCH...WITH THE EXCEPTION OF
PORTIONS OF SOUTHEAST CALIFORNIA...HAVE INCREASED POPS
SLIGHTLY...MORE TOWARDS A PERSISTENCE TYPE FORECAST.
CONCURRENTLY...HAVE ALSO CUT HIGH TEMPERATURES GIVEN THE LINGERING
MOISTURE AND LOWER HEIGHTS.

BASED PRIMARILY ON THE OPERATIONAL ECMWF FORECAST...WARMING/DRYING
TREND WILL BEGIN SUNDAY AS THE RIDGE STRENGTHENS ACROSS WESTERN
NM...AND EXPANDS WESTWARD. THE OPERATIONAL GFS HAS BROKE CONTINUITY
WITH RESPECT TO HURRICANE ILEANA AND ITS INTERACTION WITH A THE LEFT
OVER WEAKNESS IN THE HEIGHT FIELD FROM THE EJECTING TROUGH AXIS IN
THE NWRN CONUS. WITH ALMOST NO OTHER MODEL SUPPORT...THE GFS BRINGS
THE HURRICANE REMNANTS TOWARDS THE SRN/CNTRL CALIFORNIA COAST...AND
HAVE COMPLETELY DISCOUNTED THIS TYPE OF SOLUTION IN LIEU OF THE MORE
CONSISTENT ECMWF. THEREFORE...HAVE KEPT A GOOD WARMING TREND IN THE
FORECAST WITH DECREASING PRECIPITATION CHANCES EARLY/MIDDLE OF NEXT
WEEK.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
LATEST HIGH-RESOLUTION MODELS ARE SHOWING OUTFLOWS FROM
THUNDERSTORMS THAT ARE NOW OVER PIMA COUNTY TO AFFECT THE PHOENIX
AREA BETWEEN 03Z AND 05Z...BUT NOT REALLY PRODUCING MUCH IN THE WAY
OF ANY CONVECTIVE ACTIVITY THAT WOULD AFFECT THE PHX AREA TERMINALS.
INCLUDING SOME STRONGER WINDS LATER THIS EVENING IN THE 00Z TAF
SUITE...BUT CONFIDENCE IS STILL TOO LOW TO INCLUDE TS IN THEM.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
LEFT-OVER CLOUDS FROM WIDESPREAD CONVECTIVE ACTIVITY EARLIER TODAY
WILL LIKELY KEEP TS ACTIVITY TO A MINIMUM THIS EVENING AT BOTH KIPL
AND KBLH...BUT IS IT STILL POSSIBLE THAT BRIEF CIGS AS LOW AS 6000FT
AND SOME BRIEF SHOWERS COULD AFFECT THE TERMINALS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
MOISTURE LEVELS REMAIN ELEVATED ACROSS THE REGION THROUGH THE
WEEKEND...AND WILL GRADUALLY TREND DOWN INTO THE MIDDLE OF NEXT
WEEK. THIS WILL KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS IN THE FORECAST THROUGH WEDNESDAY...THE BEST CHANCES
WILL BE MAINLY CONFINED EAST OF THE LOWER COLORADO RIVER VALLEY AND
THE HIGHER TERRAIN AREAS OF SOUTH-CENTRAL ARIZONA. WINDS WILL BE
PREDOMINATELY SOUTH-SOUTHWESTERLY AND LOCALLY GUSTY ALONG THE LOWER
COLORADO RIVER VALLEY THIS WEEKEND...BECOMING LIGHT WEST-SOUTHWEST
AS CONDITIONS SLOWLY DRY OUT AND TEMPERATURES WARM UP BY MIDWEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/MO
AVIATION...MEYERS
FIRE WEATHER...MEYERS
Hazardous weather outlook, Aug 30, 4:26 AM MST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
426 AM MST THU AUG 30 2012

AZZ021>024-027-028-311130-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
426 AM MST THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN...WIND GUSTS UP TO 45 MPH AND OCCASIONAL LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN
A THREAT THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-025-026-CAZ030>033-311130-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
426 AM MST THU AUG 30 2012 /426 AM PDT THU AUG 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE
MORNING ACROSS THE YUMA AREA AND EXTENDING INTO SOUTHEASTERN
CALIFORNIA. SOME REDEVELOPMENT IS POSSIBLE THIS AFTERNOON AND
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF
HEAVY RAIN...WIND GUSTS UP TO 45 MPH AND OCCASIONAL LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN
A THREAT THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 30, 3:22 PM MST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
322 PM MST THU AUG 30 2012

AZZ025-302300-
YUMA AZ-
322 PM MST THU AUG 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 400 PM MST/400 PM PDT/

AT 317 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SAN LUIS...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   GADSDEN...
   SOMERTON...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3244 11466 3248 11482 3253 11483 3257 11483
      3260 11482 3261 11459 3243 11461 3243 11465
TIME...MOT...LOC 2221Z 166DEG 12KT 3251 11478

MEYERS
Special weather statement, Aug 30, 5:53 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
553 PM MST THU AUG 30 2012

AZZ027-028-310130-
PINAL AZ-MARICOPA AZ-
553 PM MST THU AUG 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH WEST MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 630 PM MST

AT 546 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF FREEMAN...MOVING NORTH AT
15 MPH. THE BEST THREAT AREA IS WEST OF CASA GRANDE TOWARDS THE
MARICOPA/PINAL COUNTY LINE.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. GUSTY WINDS
MAY ALSO GENERATE PATCHY BLOWING DUST WITH VISIBILITIES BELOW 3
MILES. BRIEF MODERATE TO HEAVY RAIN IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   STANFIELD...FREEMAN...INTERSTATE 8...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3296 11229 3295 11195 3276 11194 3276 11204
      3273 11204 3272 11206 3272 11214 3268 11216
      3268 11219 3267 11220 3266 11226
TIME...MOT...LOC 0050Z 166DEG 13KT 3276 11210

CB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 5:53 PM MSTSpecial Weather StatementPSR37 min
Aug 30, 6:27 PM MSTBlowing Dust AdvisoryPSR61 min
Aug 30, 8:41 PM MSTBlowing Dust AdvisoryPSR79 min
Aug 31, 3:14 PM MSTSpecial Weather StatementPSRGila46 min
Aug 31, 3:23 PM MSTAreal Flood AdvisoryPSRGila112 min
Aug 31, 4:11 PM MSTAreal Flood AdvisoryPSRGila2 hr

Nearby

Flash Flood Warnings in Arizona, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.